Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2006, 5:57 PM EDT for Glades County, Hendry County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 2, 2006, 6:24 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Glades County, FL, Hendry County, FL
The radar
The Tampa radar (KTBW), 142 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 022157 SVRMFL FLC043-051-022245- /O.NEW.KMFL.SV.W.0052.060602T2157Z-060602T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 557 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GLADES COUNTY IN SOUTH FLORIDA. NORTHWESTERN HENDRY COUNTY IN SOUTH FLORIDA. * UNTIL 645 PM EDT * AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF LA BELLE...AND MOVING EAST SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... LA BELLE SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2679 8154 2667 8159 2658 8144 2678 8133 $$ GARCIA
1 follow-up statement
000 WWUS52 KMFL 022224 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 622 PM EDT FRI JUN 2 2006 FLC043-051-022232- /O.CAN.KMFL.SV.W.0052.000000T0000Z-060602T2245Z/ HENDRY FL-GLADES FL- 622 PM EDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...SHOWERS AND THUNDERSTORMS IN THE AREA SHOULD CONTINUE TO PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. LAT...LON 2679 8154 2667 8159 2658 8144 2678 8133 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:19 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 2, 2:19 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 219 PM EDT FRI JUN 2 2006 .DISCUSSION...SURFACE HIGH WILL WEAKEN AND PULL AWAY FROM FLORIDA TONIGHT AND THROUGH THE WEEKEND AS A TROUGH MOVES INTO THE NORTHERN PART OF THE STATE. UPPER LOW OVER THE WESTERN ATLANTIC NEAR BERMUDA WILL ALSO MOVE AWAY AS MIGRATING SHORTWAVES CARVE OUT A DEEP TROUGH OVER THE EASTERN STATES. LOW LEVEL WINDS OVER SOUTH FLORIDA WILL BECOME VERY LIGHT AND GRADUALLY VEER TO SOUTHWEST WHILE MID AND UPPER LEVEL STEERING FLOW INCREASES FROM THE WEST. AFTERNOON CONVECTION WILL BEGIN FAVORING THE EASTERN HALF OF THE PENINSULA. LOWER HEIGHTS ALOFT WILL HELP SUPPORT SOME STRONGER STORMS AS WELL. GFS MOS GUIDANCE CONTINUES RATHER LOW IN LIGHT OF THESE CHANGES...HOWEVER LATEST NUMBERS APPEAR TO BE COMING UP A BIT. MET MOS NUMBERS HAVE BEEN QUITE HIGH...ESPECIALLY FOR SATURDAY. HAVE LEFT 50 POPS IN FORECASTS FOR EASTERN ZONES SATURDAY AND SUNDAY...HIGHER THAN GFS BUT SLIGHTLY LOWER THAN NAM ON SATURDAY. AMOUNT OF PRECIP EAST COAST AREAS REALLY VERY DEPENDENT ON HOW FAST UPPER TROUGH DEEPENS AND HOW STRONG WESTERLY STEERING FLOW BECOMES. WEATHER FOR NEXT WEEK STILL LOOKS TO BE ABOUT NORMAL WITH DIURNAL STORM PATTERN AND CLIMO TEMPS. && .MARINE...WINDS/SEAS WILL BE VERY QUIET NEXT SEVERAL DAYS WITH WEAK SURFACE PRESSURE GRADIENT WELL ESTABLISHED. && .FIRE WEATHER...NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 90 74 88 / 20 50 30 50 FORT LAUDERDALE 75 89 73 88 / 20 50 20 50 MIAMI 75 91 73 89 / 20 50 20 50 NAPLES 73 87 73 87 / 10 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 2, 5:39 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 539 PM EDT FRI JUN 2 2006 FLZ063-066>075-031000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 539 PM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT INTERIOR SOUTH FLORIDA EARLY THIS EVENING, WITH JUST A SLIGHT CHANCE OF A THUNDERSTORM ELSEWHERE. THE MAIN IMPACTS FROM THE STORMS WILL BE LIGHTNING, WIND GUSTS TO 30 MPH, AND LOCALLY HEAVY DOWNPOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING, ESPECIALLY INTERIOR AND ATLANTIC COAST BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.